MAUDE Adverse Event Report: BTG YOKNEAM ICEROD CX 90 DEGREE NEEDLE/VL; UNIT, CRYOSURGICAL, ACCESSORIES

BTG YOKNEAM ICEROD CX 90 DEGREE NEEDLE/VL; UNIT, CRYOSURGICAL, ACCESSORIES
Model Number FPRPR3533
Medical Device Problem Codes Gas/Air Leak (2946); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was a gas leak from the needle shaft.A icerod cx 90 degree needle/vl was selected for a cryoablation procedure to treat renal cell carcinoma.During integrity testing for preparation, however, the needle started to make a hissing noise.Additionally, upon observation of the needle in the saline bath, two air bubbles were seen coming from the needle shaft.No visible damage was noticed.The needle was not used and was replaced with an icepearl needle to complete the procedure.There were no patient complications reported.
 
Additional Manufacturer Narrative
D3: manufacturer address 1- tavor building 1, industrial park device evaluation by manufacturer: an icerod 1.5 cx 90 degree needle (29118248) was returned to the arden hills complaint investigation site (cis) for analysis.Visual inspection of the exterior of the needle was performed and no abnormalities were found.The needle was connected to the icefx console, and a two-minute confidence test was performed.A high-pitched noise was heard during the confidence test.Vibrations of the heat exchanger can be heard as kind of rattling or hissing sound.It is normal phenomena and does not affect any needle's performance or safety.No gas leaking was observed.A five-minute freeze in gel was performed to analyze ice ball formation.It was noted that the ice ball formation looked normal and resulted in an ice ball that measured approximately 19mm x 44mm, which is within specification for the icerod 1.5 cx 90 degree needle.A two-minute i-thaw cycle was performed, and no error messages were encountered.The i-thaw functionality worked in thawing the ice ball.The device passed the two-minute confidence test, produced an ice ball of sufficient size, and completed an i-thaw cycle with no abnormalities.Even though the noise was observed, an air leak along the needle was not, therefore the reported event was not confirmed.
 
Event or Problem Description

Brand Name
ICEROD CX 90 DEGREE NEEDLE/VL
Common Device Name
UNIT, CRYOSURGICAL, ACCESSORIES
Manufacturer (Section D)
BTG YOKNEAM
po box 224
po box 224
yokneam 20692 03
IS  2069203
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
tavor building number 1
yokneam 20692 03
IS   2069203
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17755223
Report Number2124215-2023-49657
Device Sequence Number7172814
Product Code GEH
UDI-Device Identifier07290104830587
UDI-Public07290104830587
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K121251
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/16/2024
Device Model NumberFPRPR3533
Device Catalogue NumberFPRPR3533
Device Lot Number0029118248
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/22/2023
Supplement Date Received by Manufacturer10/11/2023
Initial Report FDA Received Date09/15/2023
Supplement Report FDA Received Date10/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexMale